Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

High doses of Vitamin D for deficiency

Posted by on Oct. 9, 2013 at 9:06 AM
  • 8 Replies

Wondering if any of you ladies have been on high doses (50,000 units/ 2x week) of Vitamin D for deficiency and have experienced this...

I've been on the above dose for 3 weeks now.. I have 3 more weeks of it before I get rechecked and go on the lower dose permanently. A few of my friends have been on it and experienced nausea and things, but I've been fine thankfully when it comes to that.

I do however believe that it is messing with my period. I'm not on BC, but I am very regular at a 33 day cycle... have been since my daughter was born 3 years ago. My period "started" normally on Saturday, and it was a very light day, as was Sunday. Usually by the time the 3rd day would roll around, I'm cramping and bleeding a lot heavier, but Monday was another light day - light enough that I wore a panty liner all day. Same with yesterday. Now this morning I wake up and it's heavy bleeding like it should have been Monday.

It's not an issue, but has anyone else experienced this while on high doses of Vitamin D? I looked it up online to see if I could find anything, read the side effects, and there's nothing in it about that, per se... but there was one forum I found online where a lot of women had this issue, but a doctor on there was completely adament about it not affecting menstrual cycles (because a study has never been done, nor ever will be) and she suggested maybe the vit D is affecting magnesium levels, which does mess with menstration. ::head explodes:: Other than that, I found nothing. Just curious I guess.

by on Oct. 9, 2013 at 9:06 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
-PB
by Gold Member on Oct. 9, 2013 at 9:39 AM

 Wow!  50k 2x a week?  Your D must have been really, really low! 

I took 50,000 IUs 1x a week for 6 months and it didn't effect my period.  But you take double that.  I wouldn't doubt that it could have some effects.  I cureently take 10,000 a week without any problems. 

Hope your D gets back to normal soon!

jbarker9
by on Oct. 9, 2013 at 9:43 AM

Yeah, it was pretty low.. lol

My doctor and I were struggling for a year and a half to get my thyroid levels normal, and when I switched doctors and finally got them normal and STILL was feeling off and extremely fatigued, we figured out the vitamin D part. I was surprised I wasn't getting nauseated from the vit D because my sister was on the same dosage and had to go lower because they just made her sick. My stomach is usually extremely sensitive, but I've had no problems other than my period being off.

LancesMom
by Gold Member on Oct. 9, 2013 at 11:04 AM

I have been, because I have Osteopina. My thyroid is abnormal and am back on that med too, but unfortunately I can't answer your question. I have not had a period in yrs. I would talk to the pharmacist or your doctor to see if its a side effect.

mariemommmm
by on Oct. 9, 2013 at 11:42 AM

Mobile Photo

Never happend to me. Take care, you'll be fine.
Bmat
by Barb on Oct. 9, 2013 at 11:44 AM
1 mom liked this

I agree with Lancesmom, call your pharmacist or doctor, or even information on the med if it is a prescription for that high a dose. I had no symptoms at all when I went on a high dose, but it was not as high as yours. If you get a chance, would you let us know what you find out?

jbarker9
by on Oct. 9, 2013 at 5:38 PM

There was nothing in the side effects listing that came with the prescription pertaining to that. I go back in 2 weeks so I will ask then, but yes.. I will post if I find anything out! Thanks ladies.


Quoting Bmat:

I agree with Lancesmom, call your pharmacist or doctor, or even information on the med if it is a prescription for that high a dose. I had no symptoms at all when I went on a high dose, but it was not as high as yours. If you get a chance, would you let us know what you find out?



Randi02
by Platinum Member on Oct. 9, 2013 at 7:09 PM

I'm not sure if it can impact your period, or not. I honestly wouldn't think so... I take at least 5000 iu/day, and my kids all take around 100 iu/day of D3. In the sunlight, you can make around 10,000 - 20,000 in under an hour.

Bmat
by Barb on Oct. 9, 2013 at 7:54 PM

I wonder if you should consider calling your doctor and asking. Then you wouldn't have to be concerned for two more week?

Quoting jbarker9:

There was nothing in the side effects listing that came with the prescription pertaining to that. I go back in 2 weeks so I will ask then, but yes.. I will post if I find anything out! Thanks ladies.


Quoting Bmat:

I agree with Lancesmom, call your pharmacist or doctor, or even information on the med if it is a prescription for that high a dose. I had no symptoms at all when I went on a high dose, but it was not as high as yours. If you get a chance, would you let us know what you find out?




Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)